Skip navigation

Why is my display flickering after installing a new graphics card?

259 Views 6 Replies Latest reply: Dec 24, 2012 1:30 PM by The hatter RSS
Jason Hadden Calculating status...
Currently Being Moderated
Dec 12, 2012 7:46 PM

Hi everyone, I own a 2007 Intel model Mac Pro that still runs fine. However, in the past few months, I started having problems with my original Quadro FX 4500 graphics card. So, I found another new one and recently installed it. Everything was fine, until about 6 hours into use, I started seeing dancing horizontal flickering lines on my 30" 2560 x 1600 cinema HD display screen. Now, the flickering only occurs on the color black. It occurs on my desktop background picture and on any black colored web pages. So, what could be causing this? Please let me know if you have any ideas. Here's more information about my machine and the things I've already done to trouble shoot.

 

Trouble shooting:

 

1. I've already taken the graphics card out put it back in to make sure everything was properly connected.

 

2. I've reset the PRAM

 

3. I've connected my Cinema display to another mac to see if it was a monitor issue, and it ran fine on my other system.

 

Info about my Mac:

 

2007 Intel model Mac Pro running OS 10.6.8, 8GB of DDR2 FB-DIMM RAM Memory (original from 2007) and my graphics card is a new NVIDIA Quadro FX 4500 built for my model.

 

Any help or advice would be greatly appreciated since my system is no longer covered by warranty and it's very important to my business.

Actions

More Like This

  • Retrieving data ...

Bookmarked By (0)

Legend

  • This solved my question - 10 points
  • This helped me - 5 points
This site contains user submitted content, comments and opinions and is for informational purposes only. Apple disclaims any and all liability for the acts, omissions and conduct of any third parties in connection with or related to your use of the site. All postings and use of the content on this site are subject to the Apple Support Communities Terms of Use.